MAUDE Adverse Event Report: KARL STORZ ENDOVISION FLEX. INTUBATION VIDEO ENDOSCOPE 5.5X65; FLEXIBLE VIDEO INTUBATION LARYNGOSCOPE, REUSABLE

KARL STORZ ENDOVISION FLEX. INTUBATION VIDEO ENDOSCOPE 5.5X65; FLEXIBLE VIDEO INTUBATION LARYNGOSCOPE, REUSABLE
Model Number 11301BNX
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device failed during use.Upon insertion into the patient's trachea, the image was lost on the c-mac monitor.Upon withdrawal, the image returned.But then the same failure occurred again.Or stuff needs to source an alternative scope to use.This added an extended period to the procedure, apparently turning a procedure that should have lasted approximately thirty minutes into one that lasted an hour and a half.No information about patient harm and the hazard so far.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Investigation revealed that a piece of the membrane frame is broken off and the pressure dome main body shows missing pressure transmitting holes.According to the information received by legal manufacturer a wrong component was used to build the device during manufacturing process.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The complaint product was received on 2023-03-02 and was therefore available for investigation.Visual and microscopical examination revealed that shaft of the device was squeezed and the cover loosened from base near the distal tip.In addition a cut to the angulation cover, a leaky working channel and a vertebrae movement (deflection) was found.This will cause a image fail when activating the distraction.The device product history records have been checked for the available lot number no abnormalities were found.On the basis of the available information as well as the investigation results the error described by the customer can be confirmed.The root cause for the image failure during angulation of the video-endoscope is most likely due to a defective flexprint (loose contact).The defective flexprint which runs in the shaft is a consequential damage of the damages to the shaft.There is no indication for a material-, manufacturing- or design-related failure.The root cause of the reported issue can be traced back to a usage-related failure due to wrong handling.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FLEX. INTUBATION VIDEO ENDOSCOPE 5.5X65
Common Device Name
FLEXIBLE VIDEO INTUBATION LARYNGOSCOPE, REUSABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16513702
Report Number1221826-2023-00053
Device Sequence Number6296783
Product Code CAL
UDI-Device Identifier04048551314609
UDI-Public4048551314609
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11301BNX
Device Catalogue Number11301BNX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/29/2023
06/05/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/05/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown